MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; DBD-SPINAL BLOCK TRAY

Medline Industries, LP MEDLINE; DBD-SPINAL BLOCK TRAY
Catalog Number DYNJRA2056
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "an anesthesiologist was stuck by a needle that somehow was not secure in packaging.".
 
Additional Manufacturer Narrative
This is a combination product according to the facility, an anesthesia provider was stuck with needle through packaging while pulling the kit out of a drawer for use; the package was unopened, the product remained unused, and a band-aid was applied.Medline received and evaluated a sample; upon removing the trays from the pack, the 24g spinal needle pencan was in two pieces, the spinal needle was separated from the introducer needle, the spinal needle had a cover over the tip, the tip on the introducer needle was exposed, visible holes were present in the csr wrap and plastic pouch, and the remaining components were secured as they should be; finished good production records and pack build history were reviewed with no issues identified that might have had an impact or would contribute.The reported problem was confirmed by sample evaluation, and based on the complaint details, it is likely the pencan spinal needle and introducer needle became detached due to human error during the manual pack assembly process.The quality team will monitor this issue for trending purposes, production and qc managers have been notified, and feedback will be provided to the build team for awareness and to prevent recurrence in the future.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
DBD-SPINAL BLOCK TRAY
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
kim evangelista
three lakes drive
northfield, IL 60093--275
MDR Report Key50771856
Report Number1417592-2026-40353
Device Sequence Number10614504
Product Code OFT
UDI-Device Identifier40195327256327
UDI-Public40195327256327
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYNJRA2056
Device Lot Number22LBK641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown